Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 10, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Mar 9, 2014, 3:33 AM MDT for Phillips County, Montana. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2014, 3:33 AM MDT (09:33 UTC)
- Expired
- Mar 9, 2014, 6:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS75 KGGW 090933 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 333 AM MDT SUN MAR 9 2014 MTZ060-100000- /O.NEW.KGGW.HW.W.0010.140309T0933Z-140310T0000Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 333 AM MDT SUN MAR 9 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. * TIMING... NOW THROUGH THE LATE AFTERNOON. * WINDS... OUT OF THE WEST SUSTAINED UP TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES ALONG STATE HIGHWAY 191 MAY HAVE SOME TROUBLE MAINTAINING CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
023 WWUS75 KGGW 092335 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 535 PM MDT SUN MAR 9 2014 MTZ060-100045- /O.EXP.KGGW.HW.W.0010.000000T0000Z-140310T0000Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 535 PM MDT SUN MAR 9 2014 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. WIND HAS DIMINISHED OVER SOUTHWEST PHILLIPS COUNTY LATE THIS AFTERNOON. THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT 6 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Mar 8, 8:35 PM MST, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 8, 8:35 PM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 835 PM MST SAT MAR 8 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... EVENING UPDATE... NO CHANGES ANTICIPATED THIS EVENING. WITH THE WARM FRONT HAVING MOVE THROUGH THE AREA EARLIER TODAY TEMPERATURES TONIGHT WILL BE PROGRESSIVELY HIGHER THAN THEY WERE THE PREVIOUS NIGHT. MUCH OF THE SNOW HAS MELTED WHICH WILL ALSO HINDER A RAPID DROP IN TEMPERATURES. SKY COVERAGE AND WIND FIELDS BOTH SEEMED TO BE WELL FORECASTED. SO TEMPERATURES DO NOT LOOK TO NEED AN UPDATE THIS EVENING. GAH PREVIOUS SHORT TERM DISCUSSION... AN UPPER LEVEL RIDGE HAS PUSHED NORTHEAST INTO EASTERN MONTANA... BRINGING MILD AND MUCH WARMER CONDITIONS TO THE REGION TODAY. BY 00Z THIS EVENING THE MODIFIED ARCTIC BOUNDARY WILL HAVE RETREATED WELL TO THE NORTH AND EAST BRINGING TEMPERATURES WELL ABOVE FREEZING TO ALL OF THE FORECAST AREA TODAY. WITH MOSTLY CLEAR SKIES TONIGHT...MOST TEMPERATURES WILL FALL TO BELOW FREEZING... IN THE 20S...EXCEPT FOR LOWS IN THE 30S IN THE SW ZONES. SUNDAY THE RIDGE BEGINS TO GET KNOCKED DOWN A BIT BY SHORTWAVE TROUGH TRAVELING EAST ACROSS THE CANADIAN ROCKIES AND PRAIRIE. HOWEVER A MUCH WARMER START TO THE DAY WILL ENABLE TEMPERATURES TO RISE AROUND 20F ABOVE NORMAL. A SURFACE TROUGH SHIFTING EAST INTO THE DAKOTAS WILL HELP SET OF A BRISK WESTERLY BREEZE TO AID IN MIXING OUT ANY REMAINING POCKETS OF COLD AIR...GREATLY AIDING IN MELTING MORE ICE AND SNOW. SUNDAY NIGHT AND MONDAY...A DEVELOPING TROUGH OFF THE NW COAST AND CLIPPER TREKKING ACROSS SOUTHERN CANADA WILL BEGIN TO NUDGE A FRONTAL BOUNDARY SOUTH INTO MONTANA. MOISTURE EJECTED BY THE WEST COAST TROUGH WILL FIND ITS WAY INTO WESTERN MONTANA LATE SUNDAY NIGHT. BY THE TIME THE MOISTURE REACHES EASTERN MONTANA THE COLD FRONT WILL BE POSITIONED OVER SOUTHEASTERN MONTANA. THIS WILL FOCUS MOST PRECIPITATION TO OUR SOUTH. BOTH THE LATEST GFS AND NAM MODELS SHIFTED PRECIPITATION SOUTH...AND ARE NOW RATHER STINGY IN THE QPF DEPARTMENT FOR SOUTHERN PORTIONS OF OUR CWA. BUT THE EC IS MORE NORTHERLY IN ITS PRECIPITATION AND HAS NOT SHIFTED. SO WILL HOLD OFF ON LOWERING POPS. MODEL SOUNDINGS SUGGEST ANY PRECIPITATION WILL LIKELY FALL AS RAIN. ALSO WITH CAA... TEMPERATURES WILL NOT BE QUITE AS WARM AS SUNDAY...MAYBE 10F DEGREES COOLER...BUT STILL AROUND 10F ABOVE NORMAL. SCT .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... JUST PERFORMED SOME TWEAKS ON THE GOING GRIDS FOR THIS PERIOD AS LATEST MODELS DIDN/T CHANGE MUCH FROM PREVIOUS RUNS. ANY PRECIPITATION COMES TO AN END MONDAY NIGHT ACROSS THE FAR SOUTH WITH DRY CONDITIONS EXPECTED UNTIL A WEAK SYSTEM BRINGS THE NEXT CHANCE OF PRECIP LATE IN THE WEEK. TEMPERATURES LOOK TO STAY SLIGHTLY ABOVE THEIR RESPECTIVE NORMS. TFJ PREVIOUS DISCUSSION... THE EXTENDED PERIOD FEATURES A SHORTWAVE TROF DROPPING THROUGH THE GREAT BASIN MONDAY NIGHT INTO TUESDAY...AND THEN AN UPPER RIDGE FOLDING INTO THE NORTHERN ROCKIES MIDWEEK. SYSTEM EARLY IN THE PERIOD WILL MOSTLY IMPACT SOUTHERN MONTANA... ALTHOUGH THE PRECIPITATION COULD REACH AS FAR NORTH AS THE MISSOURI RIVER IN EASTERN MONTANA. SOME COLDER AIR IS PULLED SOUTH WITH THE WAVE SO COULD SEE A MIX OF PRECIPITATION. WARMER WEATHER RETURNS WITH THE BUILDING RIDGE MIDWEEK. A SHORTWAVE PUSHES THROUGH THE TOP OF THE RIDGE THURSDAY. TRACK OF THIS WAVE FROM WESTERN CANADA TOWARD THE UPPER GREAT LAKES WILL KEEP PRECIPITATION CHANCES MINIMAL BUT COULD DROP TEMPERATURES A FEW DEGREES FOR FRIDAY. EBERT && .AVIATION... FLIGHT CATEGORY: VFR SYNOPSIS:FLATTENED UPPER RIDGING WILL DOMINATE OVER THE NEXT 24 HOURS...MAKING FOR EXCELLENT FLYING WEATHER OVER NORTHEAST MONTANA. CIGS: SCATTERED TO BROKEN MID AND HIGH CLOUDS. VISIBILITY: NO RESTRICTIONS. WINDS: LIGHT SOUTHWEST WINDS TONIGHT INTO SUNDAY MORNING...BECOMING WESTERLY LATE IN THE AFTERNOON. GILCHRIST && .HYDROLOGY... WITH WARM WEATHER TO CONTINUE OVER THE NEXT FEW DAYS FLOOD IMPACTS/CONCERNS ARE EXPECTED TO CONTINUE. GROUND STILL REMAINS FROZEN THROUGHOUT... EXCEPT FOR THE TOP MOST LEVEL AND THIS WILL MAKE ANY REMAINING SNOW MELT OR NEW RAIN SHOWERS RUN OFF INSTEAD OF BE ABSORBED BY THE SOIL. EXTRA WATER WILL QUICKLY FEED INTO LOCAL CREEKS AND STREAMS RAISING WATER LEVELS AND ALLOWING ICE FROM PREVIOUSLY LOWER RIVER LEVELS TO BREAK UP THAT MUCH FASTER. AS OF SATURDAY NIGHT... ICE BREAKUP WAS EVIDENT ALONG THE YELLOWSTONE AND ITS TRIBUTARIES INCLUDING THE POWDER RIVER IN CUSTER COUNTY. WITH THE INCREASE IN TEMPERATURES UP TO 60S ON SUNDAY AND 50S MONDAY THIS BREAK UP IS ANTICIPATED TO CONTINUE DOWNSTREAM INTO PRAIRIE AND DAWSON COUNTIES OVER THE NEXT COUPLE DAYS GIVING RISE TO THE POTENTIAL FOR ICE JAM FLASH FLOODS. RAIN SHOWERS ACROSS SOUTHERN MONTANA ON MONDAY WILL CAUSE FURTHER RUN OFF AND LEAD RIVERS TO RISE MORE RAPIDLY DURING THE BREAK UP LEADING TO ENHANCED CONCERNS/IMPACTS EARLY TO MID WEEK FROM ICE JAMS. SPOTTERS AND EMERGENCY MANAGERS ARE ADVISED TO KEEP A HEADS UP DURING THIS TIME AND ENCOURAGED TO REPORT ANY FLOODING THAT IS NOTICED ACROSS THE REGION. AREAS NEAR THE MUSSELSHELL RIVER ALSO SHOW SOME CONCERNS... HOWEVER MUCH OF THE SNOW FOR THIS RIVER AND ITS TRIBUTARIES HAS MELTED AND CONCERNS ARE EXPECTED TO LESSEN WITH THE EXCEPTION OF THE MONDAY RAIN SHOWERS. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 8, 9:45 PM MST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 945 PM MST SAT MAR 8 2014 MTZ021-091200- PETROLEUM- 945 PM MST SAT MAR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR SOUTHERN PETROLEUM COUNTY INCLUDING FLATWILLOW CREEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING CONCERNS ARE EXPECTED TO LINGER INTO NEXT WEEK AS WARM TEMPERATURES AND POSSIBLY A RAIN EVENT ON MONDAY CONTINUE SNOWMELT RUNOFF. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ADVISED TO KEEP A HEADS UP DURING THIS TIME AND ENCOURAGED TO REPORT ANY FLOODING THAT IS NOTICED ACROSS THE REGION. MTZ025-026-091200- DAWSON-PRAIRIE- 945 PM MST SAT MAR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CURRENTLY THERE ARE ICE JAMS ON THE YELLOWSTONE AND POWDER RIVERS UPSTREAM FROM PRAIRIE AND DAWSON COUNTIES. THESE JAMS AND THEIR ICE ARE EXPECTED TO MOVE DOWNSTREAM OVER THE NEXT DAY OR TWO AND COULD BRING ICE JAM FLOODING TO PRAIRIE AND DAWSON COUNTIES. WARM TEMPERATURES AND POSSIBLY A RAIN EVENT ON MONDAY WILL CONTINUE TO CAUSE RUNOFF AND ICE JAM FLOODING CONCERNS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ADVISED TO KEEP A HEADS UP DURING THIS TIME AND ENCOURAGED TO REPORT ANY FLOODING THAT IS NOTICED ACROSS THE REGION.
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.